Alert archive / Hawaii / High Surf Warnings in 2012
High Surf Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 29, 2012, 3:31 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Jan 30, 2012, 6:00 AM HST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2012, 3:31 PM HST (01:31 UTC)
- In effect from
- Jan 30, 2012, 6:00 AM HST
- Expired
- Jan 31, 2012, 3:37 PM HST
- In force
- 34 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
538 WHHW40 PHFO 300131 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST SUN JAN 29 2012 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU... .A VERY LARGE NORTHWEST SWELL WILL BUILD SUNDAY NIGHT...PEAK MONDAY NIGHT...AND GRADUALLY SUBSIDE. HIZ001>003-007-008-012-013-017-019-020-301430- /O.NEW.PHFO.SU.W.0003.120130T1600Z-120201T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 331 PM HST SUN JAN 29 2012 ...HIGH SURF WARNING IN EFFECT FROM 6 AM MONDAY TO 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 PM HST TUESDAY. * SURF...BREAKING WAVES WILL RISE RAPIDLY TO 20 TO 25 FT. * TIMING...SURF WILL BUILD LATE SUNDAY NIGHT...PEAK MONDAY NIGHT...THEN GRADUALLY SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WILL BE A DANGEROUS SWELL. STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. && $$ HIZ006-301430- /O.NEW.PHFO.SU.Y.0009.120130T1600Z-120201T0400Z/ WAIANAE COAST- 331 PM HST SUN JAN 29 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 PM HST TUESDAY. * SURF...BREAKING WAVES WILL RISE RAPIDLY TO 10 TO 15 FT. * TIMING...SURF WILL BUILD LATE SUNDAY NIGHT...PEAK MONDAY NIGHT...THEN GRADUALLY SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREA. && $$ DONALDSON
6 follow-up statements
752 WHHW40 PHFO 301317 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST MON JAN 30 2012 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU... .A VERY LARGE NORTHWEST SWELL BUILDING TODAY WILL PEAK TONIGHT...THEN GRADUALLY SUBSIDE. HIZ001>003-007-008-012-013-017-019-020-310230- /O.CON.PHFO.SU.W.0003.120130T1600Z-120201T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 317 AM HST MON JAN 30 2012 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST TUESDAY. * SURF...BREAKING WAVES WILL RISE RAPIDLY TO 20 TO 25 FT. * TIMING...SURF WILL BUILD TODAY AND PEAK TONIGHT...THEN GRADUALLY SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WILL BE A DANGEROUS SWELL. STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. && $$ HIZ006-310230- /O.CON.PHFO.SU.Y.0009.120130T1600Z-120201T0400Z/ WAIANAE COAST- 317 AM HST MON JAN 30 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST TUESDAY. * SURF...BREAKING WAVES WILL RISE RAPIDLY TO 10 TO 15 FT. * TIMING...SURF WILL BUILD TODAY AND PEAK TONIGHT...THEN GRADUALLY SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREA. && $$
408 WHHW40 PHFO 301854 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 854 AM HST MON JAN 30 2012 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU AND THE NORTH FACING SHORES OF MOLOKAI AND MAUI... .A VERY LARGE NORTHWEST SWELL BUILDING TODAY WILL PEAK TONIGHT... THEN GRADUALLY SUBSIDE. HIZ006-310800- /O.UPG.PHFO.SU.Y.0009.000000T0000Z-120201T0400Z/ /O.EXA.PHFO.SU.W.0003.000000T0000Z-120201T0400Z/ WAIANAE COAST- 854 AM HST MON JAN 30 2012 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...BREAKING WAVES WILL RISE RAPIDLY TO 15 TO 20 FT. * TIMING...SURF WILL BUILD TODAY AND PEAK TONIGHT...THEN GRADUALLY SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ001>003-007-008-012-013-017-019-020-310800- /O.CON.PHFO.SU.W.0003.000000T0000Z-120201T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 854 AM HST MON JAN 30 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. * SURF...BREAKING WAVES WILL RISE RAPIDLY TO 25 TO 35 FT. * TIMING...SURF WILL BUILD TODAY AND PEAK TONIGHT...THEN GRADUALLY SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WILL BE A DANGEROUS SWELL. STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. && $$ BRENCHLEY
006 WHHW40 PHFO 310132 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST MON JAN 30 2012 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU AND THE NORTH FACING SHORES OF MOLOKAI AND MAUI... .A VERY LARGE NORTHWEST SWELL WILL PEAK TONIGHT...THEN GRADUALLY SUBSIDE THE NEXT COUPLE OF DAYS. HIZ001>003-006>008-012-013-017-019-020-311445- /O.CON.PHFO.SU.W.0003.000000T0000Z-120201T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 332 PM HST MON JAN 30 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. * SURF...BREAKING WAVES WILL BE 25 TO 35 FT. * TIMING...SURF WILL PEAK TONIGHT...THEN GRADUALLY SUBSIDE OVER THE NEXT COUPLE OF DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WILL BE A DANGEROUS SWELL. STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. && $$ HIZ023-311445- /O.NEW.PHFO.SU.Y.0010.120131T0132Z-120201T0400Z/ KONA- 332 PM HST MON JAN 30 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. * SURF...WAVES WILL REACH 5 TO 8 FT. * TIMING...SURF WILL PEAK EARLY TUESDAY MORNING...THEN GRADUALLY SUBSIDE OVER THE NEXT COUPLE OF DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FOSTER
818 WHHW40 PHFO 311330 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE JAN 31 2012 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... HIZ001>003-006>008-012-013-017-019-020-010230- /O.CON.PHFO.SU.W.0003.000000T0000Z-120201T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 330 AM HST TUE JAN 31 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...BREAKING WAVES WILL BE 20 TO 30 FT ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. BREAKING WAVES WILL BE 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI * TIMING...SURF WILL GRADUALLY SUBSIDE LATER TODAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SWELL WILL PRODUCE VERY LARGE BREAKING WAVES...DEADLY RIP CURRENTS...AND LOCALIZED COASTAL FLOODING...ESPECIALLY DURING HIGH TIDE. STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. && $$ HIZ023-010230- /O.CON.PHFO.SU.Y.0010.000000T0000Z-120201T0400Z/ KONA- 330 AM HST TUE JAN 31 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...BREAKING WAVES WILL BE 5 TO 8 FT. * TIMING...SURF IS EXPECTED TO PEAK THIS MORNING...THEN GRADUALLY SUBSIDE THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HOUSTON
195 WHHW40 PHFO 010130 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST TUE JAN 31 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...FOR NORTH FACING SHORES OF MAUI...AND FOR WEST FACING SHORES OF THE BIG ISLAND... HIZ001>003-006>008-012-013-017-019-020-011430- /O.CAN.PHFO.SU.W.0003.000000T0000Z-120201T0400Z/ /O.EXB.PHFO.SU.Y.0010.000000T0000Z-120202T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 330 PM HST TUE JAN 31 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...NORTH SHORES 18 TO 24 FT TONIGHT AND 14 TO 18 FT WEDNESDAY. WEST SHORES 14 TO 18 FT TONIGHT AND 12 TO 14 FT WEDNESDAY. * TIMING...SURF IS EXPECTED THEN GRADUALLY SUBSIDE THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ023-011430- /O.EXT.PHFO.SU.Y.0010.000000T0000Z-120202T0400Z/ KONA- 330 PM HST TUE JAN 31 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...WAVES WILL BE 5 TO 8 FT. * TIMING...SURF IS EXPECTED GRADUALLY SUBSIDE THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FOSTER
402 WHHW40 PHFO 010138 CCA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST TUE JAN 31 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...FOR NORTH FACING SHORES OF MAUI...AND FOR WEST FACING SHORES OF THE BIG ISLAND... HIZ001>003-006>008-012-013-017-019-020-011445- /O.CAN.PHFO.SU.W.0003.000000T0000Z-120201T0400Z/ /O.COR.PHFO.SU.Y.0010.000000T0000Z-120202T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 337 PM HST TUE JAN 31 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...NORTH SHORES 18 TO 24 FT TONIGHT AND 14 TO 18 FT WEDNESDAY. WEST SHORES 14 TO 18 FT TONIGHT AND 12 TO 14 FT WEDNESDAY. * TIMING...SURF IS EXPECTED TO GRADUALLY SUBSIDE THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ023-011445- /O.COR.PHFO.SU.Y.0010.000000T0000Z-120202T0400Z/ KONA- 337 PM HST TUE JAN 31 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...WAVES WILL BE 5 TO 8 FT. * TIMING...SURF IS EXPECTED TO GRADUALLY SUBSIDE THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FOSTER
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 29, 10:00 AM HST, 5 hours 31 minutes earlier.
Area forecast discussion, Jan 29, 10:00 AM HST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN JAN 29 2012 .SYNOPSIS... THE CURRENT NORTHWEST SWELL IS SUBSIDING...BUT ANOTHER VERY LARGE SWELL WILL ARRIVE TONIGHT AND BUILD RAPIDLY ON MONDAY. A STRONG SURFACE HIGH FAR NORTHEAST OF THE ISLANDS WILL PRODUCE BREEZY TRADE WINDS FOR THE NEXT COUPLE OF DAYS. A RIDGE ALOFT WILL KEEP THE WEATHER MOSTLY DRY. THE TRADES WILL WEAKEN TUESDAY AS A FRONT APPROACHES FROM THE NORTHWEST. THE FRONT MAY BRING WETTER WEATHER THURSDAY NIGHT AND FRIDAY. THE FRONT WILL DISSIPATE ON SATURDAY AND A SURFACE RIDGE WILL MOVE OVER THE ISLANDS BRINGING LIGHT WINDS AND DRY WEATHER. && .DISCUSSION... ANOTHER VERY LARGE SWELL WILL ARRIVE TONIGHT AND WILL LIKELY PRODUCE WARNING LEVEL SURF BY MONDAY AFTERNOON. WE EXPECT TO ISSUE A HIGH SURF WARNING THIS EVENING FOR THE NEW SWELL. A FAIRLY STRONG 1028 MB SURFACE HIGH FAR NORTHEAST OF THE ISLANDS WILL PRODUCE BREEZY TRADE WINDS THROUGH MONDAY. A RIDGE ALOFT WILL MAKE THE ATMOSPHERE VERY STABLE...SO RAINFALL WILL REMAIN LIGHT FOR THE NEXT FEW DAYS. A FRONT WILL MOVE TOWARD THE ISLANDS FROM THE NORTHWEST ON TUESDAY. AS THE FRONT APPROACHES...THE SURFACE RIDGE WILL MOVE SOUTH AND WEAKEN AND OUR TRADE WINDS WILL SUBSIDE. THE FRONT WILL WEAKEN TO A SHEAR LINE AND MOVE NEAR THE ISLANDS AROUND THURSDAY OR FRIDAY. THE MODELS DO NOT AGREE ON WHETHER THE FRONT WILL ACTUALLY REACH THE ISLANDS BUT WETTER WEATHER IS LIKELY THURSDAY NIGHT THROUGH FRIDAY NIGHT. ON SATURDAY...REMNANTS OF THE FRONT WILL DISSIPATE AND THE WEATHER WILL TURN RATHER DRY AGAIN. THE SURFACE RIDGE WILL MOVE SOUTH CLOSER TO THE ISLANDS AND OUR WINDS WILL WEAKEN. THE TRADE WINDS COULD DIE OVER THE WEEKEND BUT THE MODELS ARE NOT IN GOOD AGREEMENT YET ON THE WINDS. && .FIRE WX... IT WILL REMAIN QUITE DRY FOR THE NEXT FEW DAYS AND THE WINDS WILL BE RATHER STRONG TODAY. RED FLAG CONDITIONS WOULD HAVE BEEN REACHED YESTERDAY EXCEPT THAT THE KBDI WAS SLIGHTLY LOW. THE KBDI IS NOW 601..SO CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY THIS AFTERNOON AND A RED FLAG WARNING REMAINS UP. && .MARINE... THE NORTHWEST SWELL HAS SUBSIDED...BUT RATHER STRONG TRADE WINDS WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS IN THE WINDY AREAS AROUND MAUI AND THE BIG ISLAND SO A SMALL CRAFT ADVISORY... SCA...WILL REMAIN UP FOR THOSE AREAS. THE TRADE WINDS WILL GRADUALLY SUBSIDE OVER THE NEXT FEW DAYS...BUT A NEW NORTHWEST SWELL WILL LIKELY REQUIRE THE SCA TO BE EXPANDED TONIGHT. && .AVIATION... AN AIRMET IS UP FOR LOW LEVEL TURBULENCE OVER AND DOWNWIND OF THE ISLANDS AND IS EXPECTED TO STAY UP FOR AT LEAST 24 HOURS. && .HFO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING TILL 6 PM HST THIS EVENING FOR KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND. WIND ADVISORY UNTIL NOON MONDAY FOR THE SUMMITS OF HALEAKALA ON MAUI AND MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 600 PM MONDAY FOR THE WINDY AREAS AROUND MAUI AND THE BIG ISLAND. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:31 PM HST | High Surf Advisory | HFO | Honolulu | 17 hr |
Nearby
High Surf Warnings in Hawaii, 2012Every high surf warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.